Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 370, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2003, 2:18 AM CDT for Sumner County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2003, 2:18 AM CDT (07:18 UTC)
- Expired
- Jul 16, 2003, 2:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Sumner County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2510 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 160718 SVRBNA TNC165-160745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 217 AM CDT WED JUL 16 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMNER COUNTY IN TENNESSEE * UNTIL 245 AM CDT * AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PORTLAND...OR 10 MILES SOUTH OF FRANKLIN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN CENTRAL SUMNER COUNTY BY 230 AM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. LAT...LON 3659 8660 3639 8645 3648 8628 3661 8632 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 7:37 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 15, 7:37 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 737 PM CDT TUE JUL 15 2003 CURRENTLY, LINE OF CONVECTION CONTINUES TO MARCH ACROSS THE OHIO VALLEY, RIGHT ALONG A SURFACE COLD FRONT. INFRARED SATELLITE IMAGERY SHOWS THE EXTENT OF THE FRONTAL CONVECTION IS GROWING, WITH CLOUD TOPS CONTINUING TO COOL, AND MODELS SHOW THE ACTIVE WEATHER MAKING IT INTO THE MID STATE LATER TONIGHT. THE 00Z SOUNDING FROM OHX INDICATES THE ATMOSPHERE HAS UNDERGONE SOME DRAMATIC CHANGES FROM 12 HOURS AGO. PRECIPITABLE WATER HAS INCREASED FROM 1.34 TO 1.91 INCHES, WITH THE K-INDEX SKYROCKETING FROM 7 TO 33, AND A PRONOUNCED MID-LEVEL INVERSION HAVING LARGELY ERODED WITH WINDS TURNING MORE NORTHWARD, THUS PROVIDING ADDITIONAL COLD AIR ADVECTION. AT THIS HOUR, DEW POINTS ACROSS MIDDLE TENNESSEE RANGE FROM 70 ALONG THE UPPER PLATEAU TO 75 AT CLARKSVILLE. TEMPERATURES RANGE FROM 80 TO 87, WITH SOUTHWEST WINDS ACROSS THE AREA. AT THIS TIME, PLAN TO LEAVE SCATTERED POPS IN THE ZONE FORECAST PRODUCT. SO NO UPDATES ARE PLANNED FOR NOW. .BNA...NONE. ROSE
Hazardous weather outlook, Jul 15, 5:30 AM CDT, 20 hours 48 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-161030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING THE REGION WILL BRING A SMALL CHANCE OF LOCALLY SEVERE THUNDERSTORMS TO THE AREA POSSIBLY LATE TODAY...BUT MORE SO TONIGHT. THE BIGGEST THREAT IS FROM DAMAGING WIND AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:03 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 27 min |
| Jul 16, 8:40 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.